It is currently Mon Aug 21, 2017 8:11 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Need some advice
PostPosted: Sat Apr 12, 2014 6:30 pm 
Offline
Average Poster
Average Poster

Joined: Fri Jan 03, 2014 10:57 am
Posts: 7
Ok so not sure where I should start I guess a little history. I never had a problem with any substances I was what people would call straight edge. I would need pain meds for surgeries and stuff but only took if needed and wouldn't touch them again until I cleaned out my old medication and then they would be tossed. However I started taking percs for sciatica pain after my 3rd son was born and then I realized how much better it seem to make me as a mom, now of 3. So fast forward 1year later and my dr cut me off which made me start to seek them and do things I'm so ashamed of. So I decided to try subs and then for the 1st month I did ok but a family member has a bad back problem and had many so they said I can have some of there's and there went my subs and now on Oxys and then subs when I'd run out and back again and so on for a few months until I decided not going to do this anymore just going to do the subs and then hopefully taper down to nothing. Well I'm not good at tapering so I just stayed at 8mg girl about 2 months but I hated all the side effects of these subs give me. So I decided to stop I felt fine for 2 days then day 3 bam worst then any wd I got from the Oxys. So I read that if I take a short acting opi like the oxy again it will help with sub wd and then when I stop the Oxys it shouldn't be that bad. Well my brain needed way more then it did in the past and I started buying them and got heavily back into the Oxys average 120mg a day habit for past 2 months so I had some subs left I took my last oxy last Saturday and a sub on Sunday, then less on Monday and less on Tuesday and nothing on Wednesday and then the last on Thursday morning. I did it like this bc I wanted to go into a detox center and this was exactly what they would have done, I couldn't get anyone in my area that my insurance covered that would just let me detox in a controlled safe environment that wouldn't make me take meds.

I do have some minor withdrawals but not so bad yet I'm not sure what my body is in withdrawal from the oxy or the subs from my past misuses even though I hadn't taken them in the past 2 months up until this past week on the 4 days I listed above. I'm not sure what to do should I keep going and see how I do not taking subs again? My dr seems to think I should go back on and then work with him to lower my dose for the next 4-6 months. I know I don't have my addiction under control I just want to go about it med free like AA people do and go to my support groups and keep meeting with my therapist weekly and be able to find an online support group since I'm a stay at home mom.

I know many of you on here are very knowledgable so if you could maybe give me your insight and anything you think my also help with the WD. I do have minerals. L-Ty, sleeping aids, anti anxiety meds ( but I don't like taking them unless I'm having an attack, makes me tired) Also my husband is off work this week and it's spring break for kids, which was planned so I can go into detox. Unfortunately that couldn't work so I'm saying at my aunt and uncles vacation home which is an hour away from my house so that my kids don't see me sick, and yes I have finally came clean to my close family due to the secrets keep you sick, and I don't want to be the person I have started to become. Sorry for the long message thanks for reading my rant.

Angelwing


Top
 Profile  
 
 Post subject: Re: Need some advice
PostPosted: Mon Apr 21, 2014 1:01 am 
Offline
Site Admin
Site Admin

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 69
I just finished going through a pile of studies about buprenorphine, buprenorphine withdrawal, and pregnancy. Every study that looks at withdrawal from buprenorphine notes that the symptoms are much less severe than when tapering agonists. People tend to perceive current misery as more severe than remembered misery. I've never seen a person taper off buprenorphine successfully by using oxycodone. Rather, the experience is always like yours.... you had SOME ability to taper buprenorphine... but you had NO ability to control oxycodone. That is a good thing to remember.

I have printed a couple thoughts about 'when a person can start to think about tapering.' You can find them by searching for that sentence at www.suboxsearch.com .

The first requirement is to be STABLE-- i.e. taking Sub or bupe each day like a blood pressure pill, not fretting over dose, not trying to 'feel' anything-- just taking it routinely. A person who is still fixated on dosing is a poor candidate to stop buprenorphine-- as the desire to use will only get much, much greater going forward.

Finally- you are not 'tapering off oxy' or 'tapering off buprenorphine'-- you are tapering off opioids. The severity relies on your opioid tolerance--- and a little on the lingering effects of buprenorphine, which reduce the severity to a small extent. A person taking the typical, ceiling dose of buprenorphine has the tolerance of someone taking about 60 mg of oxycodone per day. If you are taking more oxycodone per day, your withdrawal will be worse. Suboxone essentially pulls your tolerance to the level of the ceiling effect-- removing the first big hunk of a taper, for people on high opioid doses. But there is no way around the basic issue.... that lowering your tolerance will cause a certain amount of misery. From your description, though, you aren't there yet.... you are barely off the dance floor with oxycodone!


Top
 Profile  
 
 Post subject: Re: Need some advice
PostPosted: Wed Apr 23, 2014 8:16 am 
Offline
Average Poster
Average Poster

Joined: Fri Jan 03, 2014 10:57 am
Posts: 7
Well I appreciate your comment, I have made it to day 14 opiate free from Oxys and subs! It has been really hard but I'm determined this time and knowing me and my inability to taper bc no self control! I just had to stop and suffer and the physical WD are still lingering but mental is very hard ie depression and anxiety, I do take medication for them but don't feel it's working so going to see about switching my antidepressants. That's my update!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 4 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group